The case of urticaria and toxic erythema reported here is of especial interest in relation to the numerous cases of atrophy of the liver following the use of cincophen preparations which have appeared in the literature. As recently reviewed by Rabinowitz,1 the chief symptoms in all cases were constitutional, and cutaneous manifestations, with the exception of jaundice, were apparently infrequent and relatively unimportant. In enumerating the earliest signs of toxicity, pruritus and urticaria are mentioned. Jaundice was not present in this case and the chief symptom, which caused the patient to seek relief, was extreme pruritus due to a generalized urticaria.
REPORT OF CASE
Mrs. M. W., aged 54, seen, Oct. 4, 1930, complained of a generalized pruritus of one day's duration, which was particularly marked on the palms and soles. Her general health had always been good except for frequent severe colds during the winter. There was no
Miller TH. A CASE OF URTICARIA AND TOXIC ERYTHEMA FOLLOWING THE ADMINISTRATION OF MONO-IODO-CINCHOPHEN. JAMA. 1931;96(10):772–773. doi:10.1001/jama.1931.27220360002009a
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: